Xarelto Studies Indicate Eye and Stomach Bleeds

New studies published in the June 2015 issue of JAMA Ophthalmology  and the April 2015 issue of British Medical Journal indicate that blood-thinner Xarelto may cause serious eye and stomach bleeds. Drs. Judy H. Jun and John C. Hwang reported in JAMA that their patients who had taken warfarin during the 1970s and 1980s but recently switched to Xarelto developed bleeding between the retina and the lens of the eye shortly after changing medications. The second study, published in the BMJ, studied 46,000 people and found a two-fold risk in stomach bleeds among Xarelto patients as compared to warfarin patients.

These studies support the claims of hundreds of plaintiffs who have filed suit against Xarelto’s manufacturers Bayer and Johnson & Johnson claiming that the drug giants did not warn them of the anticoagulant’s dangerous bleeding risks. Many of those plaintiffs are being represented by Grant & Eisenhofer, a law firm involved in the Xarelto multi-district litigation (“MDL”) Bellwether Selection Committee and leading the Law & Briefing Committee. An MDL gathers together and centralizes lawsuits alleging similar claims to presented before one judge in an effort to expedite proceedings—in this case, to bring justice to those who were harmed by Xarelto and its manufactures.

Real Time Analytics